MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the coronary artery using an indigo system catrx aspiration catheter (catrx), a non-penumbra sheath, and a guidewire.During the procedure, after completing one pass using the catrx, the catrx was removed to be flushed.After removal, the physician noticed that the proximal end of the catrx was damaged.Therefore, the catrx was not used for the remainder of the procedure.The procedure was completed using a new catrx.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned catrx revealed fracture on the catheter shaft and stretching on the fractured segment.This is likely the reported damage.This type of stretching and subsequent fracture may occur if the catrx is retracted against resistance.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed additional stretching and kinks on the catheter shaft.This damage is likely incidental to the reported complaint.The stretching may have occurred during retraction against resistance.The kinks likely occurred during packaging of device for return to penumbra.The proximal end of the guidewire lumen was damaged and had multiple ovalizations along its length.This damage is incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21774610
Report Number3005168196-2025-00108
Device Sequence Number8200302
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00013645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown